Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Digestive Enzymes
Jan 31, 2009

Dear Nelson, hi. I am writing from Italy and I am 41yo. I am on Viramune/Truvada regimen since 2004. I have recently had some gas & bloating problem and I am taking the following supplement :

Ingredients : Amylase - 15,000 DU, Amylase II - 110 AGU, Lactase - 1,000 LacU, Maltase - 100 DP, Invertase - 25 INVU, Hemilase - 150 HSU, Cellulase - 150 CU, Protease I - 50,000 HUT, Protease II - 7,500 PC, Protease III - 100 SAP, Lipase - 1,000 FCCLU

Additional Ingredients : Proprietary Blend - 750 mg {Ginger Root Extract (4% gingerols), Peppermint (Leaf Extract) & Triphala (45% tannins - Anala, Behada, Harada)

Can these enzymes interfere with my anti HIV drugs? Thank you.

Response from Mr. Vergel

I wish we knew. We don't have interaction data for any of these supplements with HIV meds. We do not even have interaction data for some popular meds and HIV meds. I wish that the FDA required companies to work more on expanding their interaction data studies. Pharmaceuticals need to do a survey out in different communities about what other medications and supplements people are taking and design their interaction studies accordingly. But they are doing their best, but their best is not good enough. Sometimes we find out about interactions after the fact when problems arise.

I suggest for everyone to check two of the best web sites on interactions: http://hivinsite.ucsf.edu/insite?page=ar-00-02

and http://www.hiv-druginteractions.org/

Nelson



Previous
Truvada and Kaletra and wt loss
Next
weight gain

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement